Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 23, 2007, 3:41 PM CDT for Koochiching County, Minnesota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2007, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 23, 2007, 4:36 PM CDT
- In force
- 55 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Koochiching County, MN
The radar
The Duluth radar (KDLH), 196 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:21 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 23, 3:21 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 321 PM CDT SAT JUN 23 2007 .DISCUSSION...19Z MSAS SFC PRESSURE PLOT PLACED A WEAK LOW CENTER NEAR HCO IN NW MN. SFC OBS INDICATE THIS IS FAIRLY ACCURATE AND SFC BOUNDARY THAT WAS N OF THE INTERNATIONAL BORDER HAS DROPPED TO THE CANADIAN BORDER AREA. CONVERGENCE IN THE VICINITY OF THE FRONT WAS ALL THAT WAS NEEDED TO INITIATE A FEW SEVERE THUNDERSTORMS OVER KOOCHICHING COUNTY THIS AFTERNOON. SFC MOISTURE IS POOLING S OF THE FRONT WITH DEW POINTS RISING INTO THE LOWER 70S. SHORT WAVE APPROACHING FROM THE DAKOTAS AND SAGGING FRONT WORTH KEEPING A MENTION OF POPS OVER THE N WHERE SFC COMPUTED LI/S HAVE RISEN TO -9C...SFC BASED CAPED NEAR 3000 J/KG AND SFC MOISTURE CONVERGENCE NEAR THE FRONT. POPS WARRANTED FOR TONIGHT NEAR THE FRONT OVER THE N. THE FRONT WILL MOVE N OF THE INTERNATIONAL BORDER AGAIN EARLY SUNDAY AS A WARM FRONT. SOME THUNDERSTORMS ARE POSSIBLE IN THE MORNING NEAR THE FRONT. BY AFTERNOON...WAA UP TO H7...WILL EFFECTIVELY CAP OFF THE ATMOSPHERE AND PRECLUDE ANY DEVELOPMENT IN THE AFTERNOON. WITH THE WAA...MAX TEMPS SHOULD REACH WELL INTO THE 80S AND WARMER TEMPS NEAR LAKE SUPERIOR. THERMAL RIDGE/UPPER RIDGE WILL BE IN PLACE OVER THE FA SUNDAY NIGHT. MAY SEE SOME THUNDERSTORMS LEAK OVER THE CANADIAN BORDER IN THE FAR NW QUAD OF THE FA LATE SUNDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NW. RIDGING BEGINS TO WEAKEN A BIT MONDAY NIGHT AS STRONG UPPER LEVEL SYSTEM/SFC COLD FRONT APPROACH. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS WITH TIME MONDAY NIGHT AND TUESDAY AS SYSTEM COMES INTO FA. THERMODYNAMIC PROFILES POINT TOWARD SLIGHT SEVERE POTENTIAL. SEE RESPECTIVE CONVECTIVE OUTLOOK FROM SPC FOR DETAILS. RAIN ENDS FROM W TO E TUESDAY NIGHT WITH COOL SFC HIGH BUILDING IN FROM CANADA. RAIN FREE WEDNESDAY THROUGH FRIDAY. && .AVIATION...CONVECTION ACROSS NRN TERMINALS THIS AFTERNOON WILL PRODUCE TEMPO MVFR CONDITIONS. THERMAL/WIND PROFILES SUPPORT HAIL AND ISOLATED GUSTS AOA 50KT...WILL NEED TO WATCH POTENTIAL DEVELOPMENT OF CONVECTION ON OUTFLOW BDRYS AS THEY MOVE SOUTH THROUGH THIS EVENING. OTHERWISE QUIET WEATHER WITH VFR CONDITIONS SHOULD PREVAIL ELSEWHERE. && POINT TEMPS/POPS... DLH 82 58 84 60 / 10 10 10 10 INL 87 62 89 58 / 20 50 20 30 BRD 87 62 89 65 / 10 10 10 10 HYR 85 58 89 62 / 10 10 10 10 ASX 84 58 87 60 / 10 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GSF/CANNON
Hazardous weather outlook, Jun 23, 5:24 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 524 AM CDT SAT JUN 23 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-241030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 524 AM CDT SAT JUN 23 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT ACROSS NORTHEASTERN MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MINNESOTA TODAY AND TONIGHT. IF THUNDERSTORMS DO DEVELOP...A FEW OF THEM MAY BE STRONG PRODUCING SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT ACROSS NORTHEASTERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BERDES
In the hours before
Local storm report, Jun 23, 12:57 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1257 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL LOMAN 48.51N 93.80W
06/23/2007 E1.00 INCH KOOCHICHING MN OTHER FEDERAL
REPORTED FROM THE LOMAN POST OFFICE
&&
SGOHDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:13 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 49 min |
| Jun 23, 1:26 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 34 min |
| Jun 23, 2:49 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 26 min |
| Jun 23, 5:14 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 31 min |
| Jun 23, 5:32 PM CDT | Tornado Warning | DLH | Itasca, Koochiching | 43 min |
| Jun 23, 6:16 PM CDT | Tornado Warning | DLH | Itasca | 44 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.